with mets to spine and liver. After 2 rounds of chemo (Alimta and Carboplatin), there was no improvement and I had 2 additional tumors in the liver. Chemo was stopped and I was put on Tarceva. I've been on it for 3 days and I've experienced diarrhea. I would like to know what information anyone can offer regarding side effects. I've read the official documents; I'd like user data. Thank you
13 Oct 2009
I went to Google Scholar and then typed in Tarceva. Well this drug is still very new. So most cited informatiion refers back to the trials.
Side Effects: Occular problems, diarrhea, Mild acneiform rash and nausea, are just a few problems. I do see in the results, you can take this medication alone or with radiation.
Check this abstract out.
HER-targeted tyrosine-kinase inhibitors
J Baselga, LA Hammond - Oncology, 2000 - content.karger.com
... diarrhea was observed at 200 mg/day . In general, very few patients withdrew
from these Tarceva trials as a result of side effects
Early data show that they are generally well tolerated and have provided evidence of antitumor activity. HER-TK inhibitors are exciting agents that are likely to have a substantial impact on the way we treat patients with cancer.
Here is another worth citing:
After reading this it sounds like you are on the right trac. You have a doctor that is really on top of things. Wishing you the best Health
Titre du document / Document title
EGFR inhibitors in lung cancer
Auteur(s) / Author(s)
BUTER Jan ; GIACCONE Giuseppe ;
Résumé / Abstract
Targeted therapies inhibiting the epidermal growth factor receptor (EGFR) have been introduced in the treatment of patients with advanced non-small-cell lung cancer (NSCLC). Many inhibitors of the EGFR have been developed, targeting either the extracellular receptor domain with antibodies or the intracellular tyrosine kinase binding domain with small molecules. The tyrosine kinase inhibitor (TKI) gefitinib (Iressa) was the first targeted drug to be registered for the treatment of NSCLC after failure of chemotherapy. Given concurrently together with platinum combination chemotherapy both TKIs gefitinib and erlotinib (Tarceva) failed to increase activity. Sequential targeted therapy after chemotherapy is currently being investigated furtehr. Studies with the monoclonal antibody cetuximab (Erbitux) combined with chemotherapy are ongoing. Side effects of the small molecules are mainly skin rash and diarrhea, whereas the antibodies do not give diarrhea. Selection of patients, based on molecular markers and patient characteristics, has become an important issue for the further development of these drugs, given there is activity in a relatively small group of patients with NSCLC. Newer drugs inhibiting more than one receptor pathway are being investigated in order to find activity in a broader group of patients.
Revue / Journal Title
Oncology ISSN 0890-9091
Source / Source
2005, vol. 19, no13, pp. 1707-1711 [5 page(s) (article)]
Langue / Language
Editeur / Publisher
PRR, Melville, NY, ETATS-UNIS (1987) (Revue)
Localisation / Location
INIST-CNRS, Cote INIST : 26118, 35400013504114.0030
Nº notice refdoc (ud4) : 17314781
30 Nov 2009
My husband was diagnosed stage IV nsclc Feb 2009. After 2 prior unsuccesful chemo he was placed on Tarceva 150 on October 2009. So far his only side effect has been acne and rash to the face. Not bad if it is working. He should be having a pet scan some time in December to determine how it is working.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Non-Small Cell Lung Cancer - i've had non-small carinoma since 05', altho they done surgery, it may?
... be back in my lymph nodes, lung again, & uterus. is this 'common reoccurences'? i've interested myself in different cancers ...
2 answers • 11 Oct 2009
GEFITINTB AND ERLONAT targetted therapy oral tablets have been used but the cancer progresses.Hence no other option other than chemotherapy
2 answers • 16 Apr 2011
that cancer was discovered. ex smoker. no am on chemo due to two involved nodes. a combo of cisplatin and gemcitabine. having terrible stomach aches ...
4 answers • 3 Nov 2011
been fighting lung cancer 4 years now, and cancer has started to progress. Have been on numerous drugs, Alimta for a year but it stopped working, ...
0 answers • 20 Apr 2012
Small Cell Lung Cancer - hello, my dear mother was diagnosed in 2009 with extensive sclc..thanks to?
... all the prayers, doctors etc... she had a complete response to her chemo & radiation in 2009 and she was very blessed to have lived almost 3 ...
2 answers • 5 May 2012